MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The reported device is not available for evaluation.Investigation- a review of the complaint history, device history record, specifications, ifu, quality control and visual inspection of the returned device was conducted.We did not identify events related to the reported issue during a review of related manufacturing or quality records.Review of the associated device history record did not identify non-conformances that may be related to this reported incident.No similar complaints have been reported for this lot number.A definitive root cause could not be determined, but the device failure could have possibly been caused by patient anatomy or because of too much force applied on the device or due to manufacturing defect.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.
 
Event or Problem Description
It was reported that during a vascular angiogram procedure using a flexor shuttle tibial guiding sheath, when the user began to remove the catheter resistance was met.The external portion of the catheter and some of the internal portion were removed from the patient however, fluoroscopy showed that a portion of the catheter remained in the artery.The patient was taken to surgery and a cut down procedure was performed to remove the remaining portion of the product.Statement from email: patient had successful removal of severed catheter components.Was transferred in stable condition to a tertiary care center.

Brand Name
FLEXOR SHUTTLE TIBIAL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6411035
Report Number1820334-2017-00358
Device Sequence Number16373345
Product Code DYB
UDI-Device Identifier00827002481947
UDI-Public(01)00827002481947(17)180903(10)6177596
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKSAW-5.0-18/38-110-RB-SHTL-HC
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2017
Initial Report FDA Received Date03/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age79 YR
Patient Weight68